I have been suffering from spinning dizziness. I went to ENT and said it was caused by vertigo. He examined by ear and said my eardrum was in good condition. I took medicine Cinnarizine twice a day for a week. The whole week I was fine, but the second week when I was not taking that medicine as my doctor said, I experienced vertigo much worse almost everyday but lasting for a few minutes. I am now taking Cinnarizine and under observation. The doctor said if in the middle of medication I had a attack of vertigo, I should undergo CT Scan. But he was thinking twice because if the vertigo is caused by a tumor inside, the vertigo should last hours.
The answer is sometimes, however an MRI would involve far less exposure to harmful radiation. It is possible that the vertigo is called by a neuroma, or tumor, but this is unlikely. Vertigo often develops as a viral infection of the vestibular organs in the ear or the nerves leading there. It is not unusual to have a period of several weeks with this problem. Many times it "disappears" and you never find out the etiology. I have had it for as long as three weeks. Then "poof". It disappeared and never came back. You might try fresh ginger tea. Slices of fresh raw ginger steeped in hot water four times a day. It doesn't always work. That is a traditional remedy for vertigo and seasickness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.